Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 27, 2006, 3:56 PM EDT for Burke County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 3:56 PM EDT (19:56 UTC)
- Expired
- May 27, 2006, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 271957 SVRCAE GAC033-272030- /O.NEW.KCAE.SV.W.0142.060527T1956Z-060527T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 356 PM EDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURKE COUNTY IN EAST CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIRARD...MOVING SOUTHEAST AT 15 MPH. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3310 8167 3304 8174 3297 8167 3305 8156 $$ MC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:11 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 27, 2:11 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 211 PM EDT SAT MAY 27 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY)... VERY LITTLE CHANGE TO ONGOING FORECAST. UPPER HEIGHTS BEGINNING TO BUILD OVERHEAD AS UPPER TROUGH PUSHES OFFSHORE. SURFACE FRONT/TROUGH HAS PUSHED A LITTLE FARTHER SOUTH...WITH SOME LOWER DEWPOINTS PUSHING INTO THE NORTHERN FA. CONDITIONS ARE NOT AS UNSTABLE AS YESTERDAY. 500 MB TEMPS ARE ABOUT 2-3C HIGHER THAN YESTERDAY...FREEZING LEVELS ARE A LITTLE HIGHER....AND WIND FIELDS ARE WEAKER. HOWEVER...ENOUGH MOISTURE AND INSTABILITY STILL PRESENT TO WARRANT SOME SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM STILL POSSIBLE. UPPER RIDGE CONTINUES TO BUILD OVERHEAD SUNDAY. SURFACE HIGH TO RIDGE DOWN THE EASTERN SEABOARD...BRINGING DOWN SOME DRIER AIR....AND PUSHING THE SURFACE BOUNDARY FURTHER SOUTH. IT MAY HANG UP NEAR THE CSRA SUNDAY PER NAM...OR PUSH A LITTLE FARTHER WEST PER GFS. APPEARS ENOUGH MOISTURE AND INSTABILTY IN THE CSRA TO WARRANT SLIGHT CHANCE POP SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SURFACE BOUNDARY CONTINUES TO SHIFT SW OUT OF THE FA BY MON...WITH RELATIVELY DRY AND STABLE AIR IN PLACE. UPPER RIDGE REMAINS ENTRENCHED ALONG THE EAST COAST MON AND TUE...WITH CLOSED LOW OFFSHORE. NAM BRINGS A SHORT WAVE DOWN THE EAST COAST TUESDAY...WITH APPEARANCE OF SURFACE HIGH PRESSURE WEAKENING OR FRONT/TROUGH MOVING INTO THE REGION. NAM PRODUCES LATE DAY CONVECTION TO OUR NW ALONG THE MOUNTAINS. WILL LEAVE POPS OUT OF OUR FA FOR TUE DUE TO UNCERTAINTY. BY WED...APPEARS MOISTURE WILL BE ON THE INCREASE AS HIGH SHIFTS OFFSHORE AND BOUNDARY APPROACHES FROM THE WEST...AND LOW LEVEL FLOW BECOMES MORE SOUTHERLY. UPPER RIDGE ALSO BEGINS TO WEAKEN BY WED...AND IS REPLACED BY AN EAST COAST TROUGH BY FRI/SAT. SO...WILL EXPECT CHANCE POPS WED THRU SAT. && .AVIATION... GENERALLY EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD EXCEPT AT AGS AND DNL WHERE BRIEF THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...EXPECT MVFR CONDITIONS BRIEFLY IN THUNDERSTORMS. SURFACE WINDS FROM THE WEST TO NORTHWEST AROUND 10 MPH THIS AFTERNOON WILL BECOME LIGHT TONIGHT AND EASTERLY AROUND 10 MPH ON SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 27, 5:27 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 527 AM EDT SAT MAY 27 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280927- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 527 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 2:17 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 217 PM EDT SAT MAY 27 2006 GAZ040-063>065-077-SCZ018-025-030-035-036-041-272030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- AIKEN-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...AIKEN...NORTH AUGUSTA...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK 217 PM EDT SAT MAY 27 2006 ...SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE CSRA... SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA AND SOUTH CAROLINA. SCATTERED STORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH. RAINFALL AMOUNTS IN AREAS AFFECTED BY THE STORMS WILL BE IN THE .25 TO .50 INCH RANGE.
Special weather statement, May 27, 3:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 348 PM EDT SAT MAY 27 2006 GAZ040-063>065-077-SCZ018-025-030-035-036-041-272200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- AIKEN-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...AIKEN...NORTH AUGUSTA...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK 348 PM EDT SAT MAY 27 2006 ...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE CSRA... SCATTERED STORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS INTO THE EARLY EVENING. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN ...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH. RAINFALL AMOUNTS IN AREAS AFFECTED BY THE STORMS WILL BE IN THE .25 TO .50 INCH RANGE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:08 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 37 min |
| May 27, 5:51 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 24 min |
| May 27, 7:04 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 41 min |
| May 27, 7:59 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.